HomeAnswersInternal Medicineabdomen painWhat could be the reason for abdominal pain post meals in a COPD patient?

My mom gets abdominal pain with burning sensation in stomach after eating. Please help.

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Vinodhini J.

Published At September 25, 2020
Reviewed AtNovember 29, 2023

Patient's Query

Hello doctor,

My mother is 56 years old. She feels pain and burning sensation in her abdominal area. Initially, it started from the right side of her upper abdominal area then after few days to the left side. It often occurs after eating. Although, we consulted her usual doctor, who prescribes her for COPD and BP. On his recommendation, we gave her Riximin 400 and Pantaprazole 40 for five days, but not much effect is observed.

Hi,

Welcome to icliniq.com.

I can understand your concern. According to your statement, your mother has been suffering from pain and burning sensation in the abdominal area for few days. She is a known case of COPD (chronic obstructive pulmonary disease) and HTN (hypertension).

Well, such type of abdominal pain may result from various reasons such as gastroenteritis, acid reflux, irritable bowel syndrome, indigestion, food intolerance, constipation, gallbladder stone, pancreatitis, diverticulitis, PUD (peptic ulcer disease), UTI (urinary tract infection), PID (pelvic inflammatory disease), kidney stones, gas, etc.

Treatment depends on causes. She should undergo some investigations like CBC (complete blood count) with ESR (erythrocyte sedimentation rate), endoscopy of upper GIT (gastrointestinal tract), USG of W/A, urine R/M/E, barium swallow test, etc., to detect the exact culprit for her present sufferings and then treat them accordingly.

In the meantime, she can take Visceralgine for her abdominal pain with Domperidone and Lactulose in case of constipation.

Patient's Query

Hello doctor,

In continuation with the last talk, as you and some other doctors suggested some tests for her upper right abdominal heaviness and pain, we proceeded with the same. As per the ultrasound, nothing is detected. Urine culture is also normal. I am attaching some reports here. Please suggest your opinion. Her heaviness still persists.

Thank you.

Hello,

Welcome back to icliniq.com.

Had she done an endoscopy of the upper GIT (gastrointestinal tract) and barium shallow tests? I have gone through her investigation results (attachments removed to protect the patient's identity) and revealed nothing significant. One CBC (completed blood count) report does not confirm anything. she can do a repeat CBC report one month later. I have suggested some medications for subsiding her present symptoms like Visceralgine, Domperidone, Lactulose, etc. Has she taken those yet? According to her investigations, she may suffer from acid reflux, indigestion, food intolerance, constipation, etc. For these causes, above mentioned medications may help to reduce the symptoms. She can take the medications after consulting a specialist doctor.

Thank you.

Patient's Query

Hello doctor,

No endoscopy and barium test was done. For the blood report, I am attaching the comprehensive one. Yes, we do proceed with the medications suggested by you.

Thank you.

Hello,

Welcome back to icliniq.com.

I have already gone through her all investigation reports (attachment removed to protect the patient's identity) and found nothing significant except vitamin B12 level is above normal. By observing all reports, the causes of upper right abdominal heaviness and pain cannot be detected. She can take the medications as follows.

(Consult a specialist doctor, talk with them, and take medications with their consent.)

1. Tablet Tiemonium Methylsulfate 5mg thrice daily after food in case of abdominal pain.

2. Capsule Rablet-D (Rabeprazole Sodium and Domperidone) twice daily for two months.

3. Antacid syrup three times daily (after meals) for one month.

4. Syrup Lactusan (Lactulose solution) at bedtime (in case of constipation).

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Muhammad Zubayer Alam
Dr. Muhammad Zubayer Alam

Pulmonology (Asthma Doctors)

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Ask your health query to a doctor online

Internal Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy